Tennessee, 2004

Damaging Wind in Tennessee, November 24, 2004

November 24, 2004 · NWS HUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 23, 9:40 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 23, 9:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CST TUE NOV 23 2004

.UPDATE...
WILL BE AMENDING ZONES ASAP AS ENTIRE FA IS NOW IN TORNADO WATCH TIL
10Z AS LINE OF STRONG TO SEVERE TSRA CONTINUES TO MOVE EAST OUT OF
MISSISSIPPI TOWARD THE FA.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM
WEDNESDAY ALZ001>010-016.
TN...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM
WEDNESDAY TNZ076-096-097.

&&

TROUTMAN
Hazardous weather outlook, Nov 23, 7:50 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CST TUE NOV 23 2004

ALZ001>010-016-TNZ076-096-097-241100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
750 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

THUNDERSTORMS WILL INCREASE ACROSS THE TENNESSEE VALLEY THIS EVENING
ALONG A NORTHWARD MOVING WARM FRONT.  THE BIGGEST THREAT WITH THESE
STORMS WILL BE HEAVY RAINFALL.  THIS COULD AGGRAVATE ANY FLOODING
THAT WAS EXPERIENCED THIS AFTERNOON...THUS A FLOOD WATCH REMAINS IN
EFFECT ACROSS THE AREA.  THE THREAT FOR FLASH FLOODING...IN ADDITION
TO RISING STREAMS AND RIVERS...WILL INCREASE THROUGH THE OVERNIGHT
HOURS.

AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN
PLAINS...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH INTO THE
AREA SHORTLY BEFORE MIDNIGHT.  THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES CANNOT BE RULED OUT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)..

THE LINE OF THUNDERSTORMS WILL CONTINUE EAST THROUGH THE MORNING
AND EARLY AFTERNOON HOURS...AFFECTING THE AREA EAST OF I-65 BY MIDDAY
WEDNESDAY. THE THREAT FOR DAMAGING WINDS AND HEAVY RAINFALL WILL
CONTINUE UNTIL THE LINE CLEARS THE AREA...WHICH IS EXPECTED DURING
BY LATE AFTERNOON.

CONSIDERABLY COOLER AIR WILL RUSH IN LATE WEDNESDAY AS A COLD FRONT
SWINGS THROUGH.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED TONIGHT AND INTO TOMORROW MORNING.

PB

In the hours before

Special weather statement, Nov 23, 8:55 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CST TUE NOV 23 2004

ALZ001>004-240500-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-
855 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ALERT UNTIL 11 PM FOR STRONG THUNDERSTORMS
MOVING INTO EXTREME NORTHWEST ALABAMA...

A LINE OF STORMS MOVING NORTH INTO NORTHWEST ALABAMA WILL AFFECT
CENTRAL AND EASTERN FRANKLIN...COLBERT AND LAUDERDALE COUNTIES...
ALONG WITH ALL OF LAWRENCE COUNTY THROUGH 11 PM.  THESE STORMS WILL
PRODUCE EXTREMELY HEAVY RAIN...WITH AMOUNTS EXCEEDING ONE INCH PER
HOUR.  THIS WILL LEAD TO LOCALIZED FLOODING PROBLEMS AND RISES ON
AREA CREEKS AND STREAMS.

IN ADDITION TO THE HEAVY RAIN THREAT...SIGNIFICANT CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS TO 45 MPH WILL ALSO ACCOMPANY THIS
LINE OF STORMS.  PERSONS SHOULD MOVE INDOORS UNTIL THESE STORMS
PASS.  THE THUNDERSTORM THREAT WILL CONTINUE TO INCREASE THROUGH THE
OVERNIGHT HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR
FURTHER STATEMENTS AND POSSIBLE WARNINGS.

PB
Local storm report, Nov 23, 11:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1151 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     LACON                   34.33N 86.90W
11/23/2004                   MORGAN             AL   EMERGENCY MNGR

            ONE TREE REPORTED DOWN ON HWY 31 AT LACON MOUNTAIN

1145 PM     HAIL             LACON                   34.33N 86.90W
11/23/2004  0.25 INCH        MORGAN             AL   AMATEUR RADIO

            SMALL HAIL REPORTED ON HWY 31 AT LACON MOUNTAIN

&&

PNG

The radar

The Northeast Alabama radar (KHTX), 32 km away, was scanning. The volume nearest the first event began at 07:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
November 24, 1:00 AM CST to 1:05 AM CST
Where
Franklin County, Decherd
Measured
60 kt (69 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -86.083

A few trees were blown down by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428343.